MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ BI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ BI-EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 385163
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd q-syte¿ bi-extension set broke inside the hickmann catheter during use and was difficult to remove, having to be cut and renewed with a repair set.The following information was provided by the initial reporter: "on friday 13.01 we had two children with a hickmann catheter.In both cases the connected infusion system broke inside the hickmann catheter.In the second case the hichmann catheter had to be cut and renewed with a repair set, which was a lot of work.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 16-feb-2023.H6: investigation summary: our quality engineer inspected the 1 sample and 1 photo submitted for evaluation.The reported issue of component damage - no leak was not confirmed upon inspection of the sample.Analysis of the sample showed that there were no abnormalities or damages on the sample.The sample was functionally tested and performed without issue.Bd cannot determine a manufacturing related root cause since the reported defect was not confirmed during the sample evaluation.Production records were reviewed, and this batch met our manufacturing product specification requirements.
 
Additional Manufacturer Narrative
Correction: the following fields were corrected with additional information: mdrf annex c grid: c23.Mdrf annex d grid: d11.Our quality engineer inspected the 1 photo and 1 sample submitted for evaluation.The reported issue of connection issue was confirmed upon inspection of the sample.Analysis of the sample showed that there was damage to the fitting connector.Our manufacturing processes were reviewed, and none were determined to be able to cause the damages observed.Bd determined that the cause of the failure was most likely attributed to excessive force being applied during use of the product.Per the returned photo the sample was used which means the device was able to be connected to another device.Excessive force was most likely applied to the product during the connection process, causing the observed damages.Production records were reviewed, and this batch met our manufacturing product specification requirements.
 
Event or Problem Description
It was reported that the bd q-syte¿ bi-extension set broke inside the hickmann catheter during use and was removed with a wrench.The following information was provided by the initial reporter: "on friday 13.01 we had two children with a hickmann catheter.In both cases the connected infusion system broke inside the hickmann catheter.In one case, the surgeon was able to remove the part using a wrench".

Brand Name
BD Q-SYTE¿ BI-EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16330813
Report Number9610847-2023-00019
Device Sequence Number6220912
Product Code FPA
UDI-Device Identifier00382903851638
UDI-Public00382903851638
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number385163
Device Catalogue Number385163
Device Lot Number2060364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/27/2023
04/21/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/30/2023
04/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown